MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES

STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Catalog Number 6260-9-132
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The package with implant opened; paper got separated when opening and became unsterile.
 
Additional Manufacturer Narrative
An event regarding a packaging issue involving a metal head was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection: as per the review completed by the senior manufacturing engineer and senior quality engineer of the packaging area; the inner blister was intact and correctly sealed.The outer blister seal area was complete and indicated the presence of a full and complete seal when the blister was unopened.An inspection of the returned part showed that a patient label had been adhered to the outer tyvek in the area where the delamination occurred, dimensional inspection: the reported clinical event does not relate to a dimensional issue.Functional inspection: not performed as the functional aspects are not in question.Material analysis: not performed as this event does not relate to material integrity medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: the senior manufacturing engineer and senior quality engineer of the packaging area reviewed the event and the device returned and concluded that the patient label applied to the outer blister tyvek and the attempted removal of this label is the probable cause of the delamination in the tyvek when opening the blister.However, the exact cause of the event could not be determined because further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
32MM STD LFIT V40 HEAD
Common Device Name
HIP JOINT METAL/POLYMER/METAL SEMI-CONSTRAINED POROUS-COATED UNCEMENTED PROSTHES
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7153949
Report Number0002249697-2017-03766
Device Sequence Number19180902
Product Code LPH
UDI-Device Identifier07613327013047
UDI-Public07613327013047
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2022
Device Catalogue Number6260-9-132
Device Lot Number60980107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2018
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;